Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 86, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 27, 2018, 1:47 PM CDT for Escambia County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2018, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 27, 2018, 2:12 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Escambia County, FL
The radar
The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390
WUUS54 KMOB 271847
SVRMOB
FLC033-271930-
/O.NEW.KMOB.SV.W.0086.180727T1847Z-180727T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
147 PM CDT FRI JUL 27 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Escambia County in northwestern Florida...
* Until 230 PM CDT.
* At 147 PM CDT, a severe thunderstorm was located 9 miles south of
Bratt, or 13 miles south of Atmore, moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Escambia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3075 8753 3087 8754 3097 8728 3087 8730
3086 8731 3085 8731 3084 8730 3071 8733
TIME...MOT...LOC 1847Z 266DEG 7KT 3084 8746
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
073
WWUS54 KMOB 271912
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
212 PM CDT FRI JUL 27 2018
FLC033-271922-
/O.CAN.KMOB.SV.W.0086.000000T0000Z-180727T1930Z/
Escambia FL-
212 PM CDT FRI JUL 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ESCAMBIA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3075 8753 3087 8754 3097 8728 3087 8730
3086 8731 3085 8731 3084 8730 3071 8733
TIME...MOT...LOC 1910Z 266DEG 7KT 3084 8740
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:23 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 27, 12:23 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1223 PM CDT Fri Jul 27 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Shra and a few tsra have formed southeast of the I65 corridor, in a band of very high moisture levels. With a Gulf breeze having formed and starting to move inland, additional precip formation will be based on this boundary's speed/path along with thunderstorm outflows. A light northerly flow above the surface will be pushing any convection southward after forming. Outside of this convection, general VFR CIGs/VISBYs are expected, with dips to MVFR levels in the precip from the convection. Coverage is expected to be limited enough to not impact operations, though outflows passing over TAF sites proper may cause impacts. With coverage decreasing mid afternoon on, am expecting general VFR conditions to return and last through the overnight hours. /16 && .PREV DISCUSSION... /issued 1149 AM CDT Fri Jul 27 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Current package on track, so no updates planned. Current precip activity south of the I65 is located in a band of deeper moisture, with a dry band across northwestern half of the forecast area helping to inhibit precipitation formation. Looking at the surface obs over and near the forecast area, Meridian is reporting a Td of 64, with Evergreen reporting a Td of 73. Heat Indices this hour are following suite, with areas along the I65 corridor and southeast reporting Heat Indices generally in the 98 to 105 degree range, northwest in the low 90s. /16 PREV DISCUSSION... /issued 640 AM CDT Fri Jul 27 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Mostly VFR conditions through 28.12z. Could see short periods of MVFR to IFR cigs and visibilties in and around scattered showers and thunderstorms late this morning through early this evening. Winds will be variable 5 knots or less through late morning or early afternoon shifting south to southwest at 5 to 8 knots later this afternoon through early this evening then light and variable overnight through Sat morning. 32/ee PREV DISCUSSION... /issued 513 AM CDT Fri Jul 27 2018/ NEAR TERM /Now Through Friday night/...Broad mid to upper trof stretching from the northern plains states to the Mid Atlantic and NE England coasts will dig south along the eastern seaboard as several mid level perturbations over the central conus begin to track se along the base of the upper feature mentioned above. Near the sfc a weak trof/frontal boundary is located over interior sections of the north central gulf states and se conus progged to drift slowly south and east in the near term. Better rain chances are expected along and near this boundary interacting with a weak seabreeze circulation late in the afternoon. Model soundings show fairly decent instability across the forecast area later today helping to initiate today's convection late this morning through early this evening. With pwats ranging from 1.5 to 1.8 inches combined with some drier air aloft, periods of very heavy rain possible leading to some minor nuisance flooding along with gusty straightline winds by mid to late afternoon will be possible with some of the stronger thunderstorms. The best coverage looks to occur over the much of the Florida Panhandle stretching north over parts of south central AL generally along and east of the I-65 corridor. Today's high temps will be slightly above seasonal norms for most areas, ranging from the middle 90s for most inland areas and the upper 80s to lower 90s near the immediate coast. Lows tonight will be near seasonal norms ranging from the lower 70s for most inland areas generally north of the I-10 corridor and the middle 70s further south to the immediate coast. 32/ee SHORT TERM /Saturday Through Sunday night/...A broad cyclonic mid level flow pattern will prevail across the eastern CONUS this weekend as a trough deepens from the Great Lakes and Upper Midwest to the Mississippi Valley region into Sunday. Our forecast area will remain located on the far southern fringe of this trough axis and also on the far eastern periphery of a mid level ridge of high pressure extending from Texas through the northwestern Gulf of Mexico. A persistent surface trough axis will continue to stretch across interior portions of southeast MS and southwest/south central AL through the weekend. A plume of enhanced deep layer moisture with precipitable water values averaging between 1.75" and 2" will remain oriented across southern and eastern portions of the forecast area along the surface trough axis Saturday afternoon, with slightly drier air/lower PWATs over interior portions of southeast MS and southwest AL. The development of scattered showers and thunderstorms will be favored across central and southern portions of the CWA Saturday afternoon along the axis of higher moisture, and will carry 30-40% POPs generally to the south of a Beaumont, MS to Andalusia, AL line, with 10-20% coverage over northern portions of the area within the drier and more subsident airmass. The latest short range models now indicate that the drier air will tend to sink a little farther south into southeast MS and southwest AL by Sunday, so convective coverage may be more limited than previously expected over interior portions of the region, while at least scattered storms may develop along the surface trough and associated axis of higher moisture closer to the coast. We have reduced POPs to 20-30% over the interior, and around 40% farther south along the trough axis Sunday afternoon. Coverage will tend to become more isolated during the evening/overnight, but otherwise most likely mainly focused offshore. Hot temperatures with highs in the lower to mid 90s can be expected through the weekend given slightly enhanced low level thermal ridging along the surface trough axis. Max heat indices mostly range from 97-102 over the interior through the weekend, but may trend a little higher across coastal areas south of the surface trough and/or in the wake of the inland moving seabreeze. /21 LONG TERM /Monday Through Thursday/...A wetter weather pattern still looks to return to the central Gulf Coast region during the early to middle part of next week. Medium range models are in relatively good agreement with pinching an upper level low in the vicinity of IA/MO Monday and Monday night as a rather potent shortwave trough dives southeastward from the central Plains states to the Lower Mississippi Valley region. A resultant anomalous mid level trough will deepen and reside across the Mississippi Valley into at least Thursday of next week. A slow moving frontal boundary will also slowly move from the Mississippi Valley toward the central Gulf Coast region late Tuesday into Thursday. An increasingly moist southwesterly flow pattern aloft will spread across our forecast area next week in advance of these features, and several shortwave impulses within the flow will bring much higher chances of rain showers and thunderstorms to the region into the extended range period. We will continue to carry a good chance to likely POPs Monday through Thursday. Temperatures otherwise average near normal through the period, with daytime highs even perhaps a little below normal with the higher rain chances next week. /21 MARINE...A weak surface ridge of high pressure will continue over the central and northern gulf through early next week combined with a weak frontal boundary remaining mostly north of the coast. This pattern will lead to mostly a light to moderate south to southwest wind flow over the marine area through early next with slightly better coverage of showers and thunderstorms each day through Sun compared to the last few days. Better coverage of showers and thunderstorms can be expected by early next week as the weak frontal boundary nears the coast combined with deeper moisture moving in from the east and south. Little change in seas is expected through early next week though locally higher in and around isolated to scattered showers and thunderstorms through the forecast period. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 27, 5:22 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 522 AM CDT Fri Jul 27 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 522 AM CDT Fri Jul 27 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-281030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 522 AM CDT Fri Jul 27 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 27, 1:36 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
136 PM CDT FRI JUL 27 2018
ALZ263-265-271915-
Mobile Coastal AL-Mobile Central AL-
136 PM CDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 215 PM CDT...
At 136 PM CDT, the strong thunderstorm was located 4 miles west of
Theodore, moving south at 10 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8836 3037 8840 3038 8841 3039 8841
3038 8840 3044 8840 3062 8833 3060 8812
3033 8812
TIME...MOT...LOC 1836Z 009DEG 7KT 3054 8825Special weather statement, Jul 27, 1:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
138 PM CDT FRI JUL 27 2018
FLZ201-271930-
Escambia Inland FL-
138 PM CDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN ESCAMBIA COUNTY UNTIL 230 PM CDT...
At 138 PM CDT, the strong thunderstorm was located 11 miles south of
Bratt, or 14 miles south of Atmore, moving east at 10 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Escambia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 8744 3071 8748 3072 8750 3074 8752
3078 8755 3089 8757 3095 8727 3093 8728
3092 8729 3089 8728 3088 8730 3085 8731
3083 8730 3079 8731 3069 8733
TIME...MOT...LOC 1838Z 266DEG 7KT 3081 8749The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:38 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.